Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 3, NWS Duluth, MN

May 5, 2011Aitkin County, Minnesota

NWS Duluth, MN issued this river flood warning at May 5, 2011, 4:26 PM CDT for Aitkin County, Minnesota. It took effect at May 5, 2011, 8:05 PM CDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
May 5, 2011, 4:26 PM CDT (21:26 UTC)
In effect from
May 5, 2011, 8:05 PM CDT
Expired
May 13, 2011, 3:50 PM CDT
In force
8 days
Issued by
NWS Duluth, MN
Flood severity
Minor

County Aitkin County, MN

The radar

The Duluth radar (KDLH), 95 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Aitkin (ATKM5). The gauge peaked at 12.23 ft at May 7, 2011, 11:00 PM CDT.

actionminormoderate12141605/0505/0605/0705/0805/0905/1005/1105/1205/1305/14
Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05227500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WGUS43 KDLH 052126
FLWDLH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
426 PM CDT THU MAY 5 2011

...THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN WILL INCREASE SLIGHTLY
DUE TO 0.50 TO 0.75 INCHES OF RAIN OVER THE AREA THURSDAY. THIS WILL INCREASE 
RUNOFF ON CREEKS AND STREAMS AROUND THE BASIN.  INCREASED RUNOFF WILL PUSH INTO
THE MAINSTEM OF THE MISSISSIPPI RIVER NEAR AITKIN RESULTING IN LEVELS ABOVE THE 
FLOOD STAGE OF 12 FEET. RIVER LEVELS ARE EXPECTED TO REMAIN NEAR FLOOD STAGE 
THROUGH EARLY NEXT WEEK.  ADDITIONAL PRECIPITATION IS POSSIBLE ON 
SATURDAY...HOWEVER ONLY LIGHT AMOUNTS ARE EXPECTED AT THIS TIME AND WILL 
HAVE LITTLE IMPACT ON RIVER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

FOR THE MOST RECENT RIVER INFORMATION GO TO OUR WEB PAGE AT: 
                  WWW.WEATHER.GOV/DLH 
AND VISIT THE AHPS/RIVER INFORMATION SECTION FOR COMPLETE DETAILS.

TURN AROUND, DON'T DROWN...DON'T DRIVE THROUGH FLOODED AREAS.

&&

MNC001-062126-
/O.NEW.KDLH.FL.W.0003.110506T1200Z-110511T1200Z/
/ATKM5.1.ER.110506T1200Z.110508T0000Z.110511T0600Z.NO/
426 PM CDT THU MAY 5 2011

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER NEAR AITKIN.
* UNTIL FURTHER NOTICE.
* AT  3:00 PM THURSDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.1 FEET BY SATURDAY EVENING. 
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  


&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    FRI   SAT   SUN   MON   TUE

DULUTH FORECAST POINTS
  AITKIN       12    11.9    0.1    12.0  12.0  12.1  12.1  12.1
 

$$
15 follow-up statements
873 
WGUS83 KDLH 060106
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
806 PM CDT THU MAY 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN WILL INCREASE SLIGHTLY
DUE TO 0.50 TO 0.75 INCHES OF RAIN OVER THE AREA THURSDAY. THIS WILL INCREASE 
RUNOFF ON CREEKS AND STREAMS AROUND THE BASIN.  INCREASED RUNOFF WILL PUSH INTO
THE MAINSTEM OF THE MISSISSIPPI RIVER NEAR AITKIN RESULTING IN LEVELS ABOVE THE 
FLOOD STAGE OF 12 FEET. RIVER LEVELS ARE EXPECTED TO REMAIN NEAR FLOOD STAGE 
THROUGH EARLY NEXT WEEK.  ADDITIONAL PRECIPITATION IS POSSIBLE ON 
SATURDAY...HOWEVER ONLY LIGHT AMOUNTS ARE EXPECTED AT THIS TIME AND WILL 
HAVE LITTLE IMPACT ON RIVER LEVELS.

MNC001-071306-
/O.EXT.KDLH.FL.W.0003.110506T0105Z-110512T1200Z/
/ATKM5.1.ER.110506T0200Z.110508T0000Z.110512T0600Z.NO/
806 PM CDT THU MAY 5 2011

...FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER NEAR AITKIN...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  7:00 PM THURSDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 12.3 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    FRI   SAT   SUN   MON   TUE

DULUTH FORECAST POINTS
  AITKIN       12    12.0    N/A    12.2  12.3  12.3  12.3  12.2
 

$$
668 
WGUS83 KDLH 061406
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
906 AM CDT FRI MAY 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

..RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN WILL INCREASE SLIGHTLY
THROUGH SATURDAY MORNING. RIVER LEVELS ARE EXPECTED TO REMAIN NEAR FLOOD STAGE 
THROUGH EARLY NEXT WEEK.  ADDITIONAL PRECIPITATION IS POSSIBLE OVER THE 
WEEKEND...THOUGH AMOUNTS ARE EXPECTED TO BE UNDER A TENTH OF AN INCH AT THIS TIME AND WILL HAVE LITTLE IMPACT ON RIVER LEVELS.

MNC001-080206-
/O.CON.KDLH.FL.W.0003.000000T0000Z-110512T1200Z/
/ATKM5.1.ER.110506T0230Z.110508T1800Z.110512T0600Z.NO/
906 AM CDT FRI MAY 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM FRIDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  THURSDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    SAT   SUN   MON   TUE   WED

DULUTH FORECAST POINTS
  AITKIN       12    12.1    0.3    12.2  12.3  12.4  12.3  12.1
 

$$
973 
WGUS83 KDLH 061419 CCA
FLSDLH
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
906 AM CDT FRI MAY 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA..
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY

..RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN WILL INCREASE SLIGHTLY
THROUGH SATURDAY MORNING. RIVER LEVELS ARE EXPECTED TO REMAIN NEAR FLOOD STAGE
THROUGH EARLY NEXT WEEK.  ADDITIONAL PRECIPITATION IS POSSIBLE OVER THE
WEEKEND...THOUGH AMOUNTS ARE EXPECTED TO BE UNDER A TENTH OF AN INCH
AT THIS TIME AND WILL HAVE LITTLE IMPACT ON RIVER LEVELS.

MNC001-080206-
/O.CON.KDLH.FL.W.0003.000000T0000Z-110512T1200Z/
/ATKM5.1.ER.110506T0230Z.110508T1800Z.110512T0600Z.NO/
906 AM CDT FRI MAY 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM FRIDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  THURSDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..

&&

              FLOOD  TODAYS  24 HR        FORECAST 7AM
LOCATION      STAGE  STAGE   CHG    SAT   SUN   MON   TUE   WED

DULUTH FORECAST POINTS
  AITKIN       12    12.1    0.3    12.2  12.3  12.4  12.3  12.1


$$
120 
WGUS83 KDLH 070051
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
751 PM CDT FRI MAY 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN WILL SLOWLY INCREASE 
THROUGH SATURDAY. EXPECT RIVER LEVELS REMAINING NEAR FLOOD STAGE 
THROUGH EARLY NEXT WEEK.  ADDITIONAL PRECIPITATION IS POSSIBLE OVER THE 
WEEKEND...HOWEVER AMOUNTS LESS THAN A TENTH OF AN INCH WILL HAVE LITTLE 
IMPACT ON RIVER LEVELS.

MNC001-081251-
/O.CON.KDLH.FL.W.0003.000000T0000Z-110512T1200Z/
/ATKM5.1.ER.110506T0230Z.110508T1800Z.110512T0600Z.NO/
751 PM CDT FRI MAY 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  7:00 PM FRIDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY 
  SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
  THURSDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    SAT   SUN   MON   TUE   WED

DULUTH FORECAST POINTS
  AITKIN       12    12.2    0.2    12.3  12.4  12.3  12.1  11.9
 

$$
810 
WGUS83 KDLH 071350
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
850 AM CDT SAT MAY 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER ARE EXPECTED TO LEVEL OFF
TODAY. THERE SHOULD NOT BE A SIGNIFICANT CHANGE IN THE RIVER LEVELS
THROUGH EARLY NEXT WEEK...AND THE RIVER IS EXPECTED TO REMAIN
SLIGHTLY ABOVE FLOOD STAGE NEAR AITKIN DURING THAT TIME. THERE WILL
BE CHANCES OF PRECIPITATION THROUGH MUCH OF THE NEXT WEEK. DEPENDING
ON HOW MUCH RAIN FALLS IN THE RIVER BASIN...THAT COULD AFFECT RIVER
LEVELS. HOWEVER...PRECIPITATION OVER THE WEEKEND IS EXPECTED TO BE
FAIRLY LIGHT AND NOT SUBSTANTIALLY IMPACT THE MISSISSIPPI RIVER.

MNC001-090150-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110512T0000Z/
/ATKM5.1.ER.110506T0230Z.110507T1800Z.110511T1800Z.NO/
850 AM CDT SAT MAY 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM SATURDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
  WEDNESDAY AFTERNOON.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS. 

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    SUN   MON   TUE   WED   THU

DULUTH FORECAST POINTS
  AITKIN       12    12.2    0.1    12.3  12.3  12.2  12.0  11.9
 

$$
520 
WGUS83 KDLH 080139
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
839 PM CDT SAT MAY 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.OVERVIEW
RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN REMAIN ABOVE THE 
FLOODSTAGE OF 12 FEET.  RIVER FLOWS ROUTING FROM UPSTREAM POINTS 
WILL MAINTAIN STEADY FLOWS NEAR 12.2 FEET DURING THE NEXT SEVERAL 
DAYS.
AN UNSETTLED WEATHER PATTERN IS EXPECTED DURING THE FIRST HALF OF 
NEXT WEEK.  SHOWERS AND THUNDERSTORMS WILL GENERATE ADDITIONAL 
PRECIPITATION ACROSS THE AREA.  THE FORECAST BELOW INCORPORATES
OBSERVED PRECIPITATION AND 24 HOURS OF FORECAST RAIN.  ADDITIONAL 
RAINFALL EXPECTED NEXT WEEK IS NOT REFLECTED IN THIS RIVER FORECAST.  

MNC001-091339-
/O.CON.KDLH.FL.W.0003.000000T0000Z-110512T0000Z/
/ATKM5.1.ER.110506T0230Z.110508T0600Z.110511T1800Z.NO/
839 PM CDT SAT MAY 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  7:00 PM SATURDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    SUN   MON   TUE   WED   THU

DULUTH FORECAST POINTS
  AITKIN       12    12.3    0.1    12.3  12.2  12.0  11.9  11.7
 

$$
671 
WGUS83 KDLH 081358
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
858 AM CDT SUN MAY 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN REMAIN JUST ABOVE
THE FLOOD STAGE OF 12 FEET. RIVER FLOWS ROUTING FROM UPSTREAM WILL
MAINTAIN STEADY FLOWS NEAR 12.2 FEET OVER THE NEXT SEVERAL DAYS. AN
UNSETTLED WEATHER PATTERN WILL CONTINUE WELL INTO THE UPCOMING WORK
WEEK. THERE IS A CHANCE OF RAIN EACH DAY THROUGH THURSDAY. WHILE
RAIN MAY NOT FALL EACH DAY...ADDITIONAL RAINFALL APPEARS LIKELY IN
THIS BASIN IN THE NEXT WEEK. NOTE THAT THE FORECAST BELOW JUST
INCORPORATES OBSERVED PRECIPITATION AND 24 HOURS OF FORECAST RAIN.
MORE RAINFALL NEXT WEEK COULD IMPACT RIVER LEVELS FURTHER.

MNC001-100158-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110512T1800Z/
/ATKM5.1.ER.110506T0230Z.110508T1800Z.110512T1200Z.NO/
858 AM CDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
  CONTINUE INTO THE UPCOMING WEEK.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS.  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    MON   TUE   WED   THU   FRI

DULUTH FORECAST POINTS
  AITKIN       12    12.3    0.0    12.3  12.2  12.1  12.0  11.8
 

$$
058 
WGUS83 KDLH 090134
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
834 PM CDT SUN MAY 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA..
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN REMAIN JUST ABOVE
THE FLOOD STAGE OF 12 FEET. RIVER FLOWS ROUTING FROM UPSTREAM WILL
MAINTAIN STEADY FLOWS NEAR 12.2 FEET OVER THE NEXT SEVERAL DAYS. AN
UNSETTLED WEATHER PATTERN WILL CONTINUE WELL INTO THE UPCOMING WORK
WEEK. THERE IS A CHANCE OF RAIN EACH DAY THROUGH THURSDAY. WHILE
RAIN MAY NOT FALL EACH DAY...ADDITIONAL RAINFALL APPEARS LIKELY IN
THIS BASIN IN THE NEXT WEEK. NOTE THAT THE FORECAST BELOW JUST
INCORPORATES OBSERVED PRECIPITATION AND 24 HOURS OF FORECAST RAIN.
MORE RAINFALL NEXT WEEK COULD IMPACT RIVER LEVELS FURTHER.


MNC001-101334-
/O.CON.KDLH.FL.W.0003.000000T0000Z-110512T1800Z/
/ATKM5.1.RS.110506T0230Z.110509T0600Z.110512T1200Z.NO/
834 PM CDT SUN MAY 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 PM SUNDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    MON   TUE   WED   THU   FRI

DULUTH FORECAST POINTS
  AITKIN       12    12.2    0.0    12.2  12.1  12.0  11.8  11.6
 

$$
791 
WGUS83 KDLH 091423
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
923 AM CDT MON MAY 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN REMAIN JUST ABOVE
THE FLOOD STAGE OF 12 FEET. RIVER FLOWS ROUTING FROM UPSTREAM WILL
MAINTAIN STEADY FLOWS NEAR 12.2 FEET OVER THE NEXT DAY OR SO. THE
FORECAST BELOW JUST INCORPORATES OBSERVED PRECIPITATION AND 24 HOURS
OF FORECAST RAIN. THEREFORE...ANY HEAVY RAINFALL LATER IN THE WEEK
COULD LEAD TO A LEVELING OFF...OR INCREASE...OF RIVER LEVELS. THERE
SHOULD BE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST
THURSDAY...ALTHOUGH THE EXACT PLACEMENT AND TIMING OF THE RAIN IS
UNCERTAIN.

MNC001-110223-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110513T0600Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110513T0000Z.NO/
923 AM CDT MON MAY 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM MONDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE BY 
  THURSDAY EVENING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    TUE   WED   THU   FRI   SAT

DULUTH FORECAST POINTS
  AITKIN       12    12.2   -0.0    12.2  12.1  12.0  11.9  11.7
 

$$
861 
WGUS83 KDLH 100114
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
814 PM CDT MON MAY 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN REMAIN JUST ABOVE
THE FLOOD STAGE OF 12 FEET. SHOWER AND THUNDERSTORM CHANCES CONTINUE
THROUGH AT LEAST THURSDAY KEEPING RIVER LEVELS HIGH.

MNC001-101614-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110512T1800Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110512T1200Z.NO/
814 PM CDT MON MAY 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  7:00 PM MONDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    TUE   WED   THU   FRI   SAT

DULUTH FORECAST POINTS
  AITKIN       12    12.2    N/A    12.1  12.0  11.8  11.6  11.4
 

$$
213 
WGUS83 KDLH 101409
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
909 AM CDT TUE MAY 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

.RIVER LEVELS ON THE MISSISSIPPI RIVER NEAR AITKIN REMAIN JUST ABOVE
THE FLOOD STAGE OF 12 FEET. SHOWER AND THUNDERSTORM CHANCES CONTINUE
THROUGH AT LEAST THURSDAY KEEPING RIVER LEVELS HIGH.

MNC001-120209-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110513T0000Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110512T1800Z.NO/
909 AM CDT TUE MAY 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY EARLY AFTERNOON.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    WED   THU   FRI   SAT   SUN

DULUTH FORECAST POINTS
  AITKIN       12    12.2    0.0    12.2  12.0  11.8  11.6  11.5
 

$$
273 
WGUS83 KDLH 110139
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
839 PM CDT TUE MAY 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

MNC001-121339-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110513T1200Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110513T0600Z.NO/
839 PM CDT TUE MAY 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 PM TUESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    WED   THU   FRI   SAT   SUN

DULUTH FORECAST POINTS
  AITKIN       12    12.2    N/A    12.1  11.9  11.8  11.6  11.4
 

$$
340 
WGUS83 KDLH 111343
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
843 AM CDT WED MAY 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 

MNC001-130143-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110513T1800Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110513T1200Z.NO/
843 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECASTED.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    THU   FRI   SAT   SUN   MON

DULUTH FORECAST POINTS
  AITKIN       12    12.2   -0.1    12.1  12.0  11.8  11.6  11.4
 

$$
137 
WGUS83 KDLH 121322
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
822 AM CDT THU MAY 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY 


MNC001-140122-
/O.EXT.KDLH.FL.W.0003.000000T0000Z-110514T0600Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110514T0000Z.NO/
822 AM CDT THU MAY 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  7:00 AM THURSDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* AT 12.0 FEET...MINOR FLOODING OF FARMLAND OCCURS..  

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    FRI   SAT   SUN   MON   TUE

DULUTH FORECAST POINTS
  AITKIN       12    12.1   -0.1    12.0  11.9  11.7  11.6  11.4
 

$$
372 
WGUS83 KDLH 132050
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT FRI MAY 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MISSISSIPPI RIVER NEAR AITKIN AFFECTING AITKIN COUNTY

MNC001-132120-
/O.CAN.KDLH.FL.W.0003.000000T0000Z-110514T0600Z/
/ATKM5.1.RS.110506T0230Z.110509T0500Z.110513T1600Z.NO/
350 PM CDT FRI MAY 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER NEAR AITKIN.
* AT  3:00 PM FRIDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:00 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY TOMORROW
  MORNING.

&& 
 
              FLOOD  TODAYS  24 HR        FORECAST 7AM     
LOCATION      STAGE  STAGE   CHG    SAT   SUN   MON   TUE   WED

DULUTH FORECAST POINTS
  AITKIN       12    12.0   -0.1    11.9  11.7  11.5  11.3  11.1
 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this river flood warning went out at May 5, 3:56 PM CDT, 30 minutes earlier.

Area forecast discussion, May 5, 3:56 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
356 PM CDT THU MAY 5 2011

.DISCUSSION...MAIN FOCUS IS ON PRECIPITATION TONIGHT.

AT 330 PM...RAIN WAS WIDESPREAD ACROSS THE MINNESOTA ARROWHEAD AND
BORDERING AREAS OF NW WI AND WESTERN LAKE SUPERIOR. TEMPERATURES
ONLY MADE IT INTO THE UPPER 30S TO LOWER 40S ACROSS MUCH OF NE MN
AND NW WI. AS CLOUDS BROKE UP IN WESTERN PORTIONS OF THE CWA...
TEMPERATURES SOARED TO NEAR 60.

THE 12Z AND 18Z MODELS WERE DOING A PRETTY DECENT JOB CONCERNING
THE CURRENT LOW PRESSURE SYSTEM. THE H5 TROUGH HAD A BIT OF A
NEGATIVE TILT AND WILL LIKELY RESULT IN A MORE PROLONGED PERIOD OF
RAIN ACROSS NE MN AND W WI...ESPECIALLY THE ARROWHEAD. HAVE ADDED
MENTION OF PRECIPITATION AFTER MIDNIGHT AND INCREASED POPS FOR
THIS EVENING CWA WIDE AS WELL. SOME CONVECTIVE SHOWERS AND EVEN A
FEW THUNDERSTORMS HAD DEVELOPED IN DAYTIME HEATING ACROSS THE RED
RIVER VALLEY AND EVEN ACROSS SOUTHERN MN. THE 4KM NMM WRF AND THE
DLHWRF LOCAL HIGH RESOLUTION MODEL ALL INDICATE THE DEVELOPMENT OF
SOME ISOLATED TO SCATTERED SHOWERS IN OUR CWA AS WELL LATE THIS
AFTERNOON AND DURING THE FIRST PART OF THE EVENING. IN
FACT...GENERALLY BETWEEN 4 PM AND 8 PM. THE SHOWERS AND
THUNDERSTORMS SHOULD DIE DOWN OVERNIGHT AS DAYTIME HEATING ABATES.
CLOUDS SHOULD GENERALLY DECREASE AS WELL...AND MAY REVEAL MOSTLY
CLEAR SKIES FOR MUCH OF THE CWA OVERNIGHT. TEMPERATURES WILL
LIKELY FALL INTO THE 20S TO LOWER 30S.

FRIDAY SHOULD BE A VERY QUIET DAY WITH HIGH TEMPERATURES WELL INTO
THE 60S UNDER A GOOD DEAL OF SUNSHINE.

ANOTHER AREA OF LOW PRESSURE WILL MOVE IN FRIDAY NIGHT INTO
SUNDAY. THE NAM IS ACTUALLY THE MOST ROBUST WITH THE PRECIPITATION
BUT THE GFS/ECMWF AND GEM ALL PRETTY MUCH KEEP THE HIGHEST POPS IN
THE WESTERN AND SOUTHERN CWA. STILL A GOOD DEAL OF MODEL
DIFFERENCES CONCERNING THE WEEKEND PRECIPITATION POTENTIAL SO WILL
CONTINUE WITH CHANCE POPS FOR NOW.

.EXTENDED...SUNDAY NIGHT THROUGH THURSDAY. AMPLIFICATION OF UPPER
TROF OVER WRN CONUS AT BEGINNING OF THIS PERIOD WITH DOWNSTREAM
RIDGING OVER CWA. WITH HT FALLS REMAINING MAINLY OVER WRN HIGH
PLAINS...SHOULD SEE A PROLONGED PERIOD OF CYCLOGENESIS OVER ERN
CO/WRN KS CORRIDOR. BY EARLY NEXT WEEK...ELONGATED INVERTED SFC
TROUGH WILL PUSH NORTH FROM COL/KS INTO DAKOTAS. THIS PLACES MOST
OF CWA ON EAST SIDE OF BEST CONVERGENCE/LIFT. MSTR RETURN WILL BE
UNDERWAY AS WARM ADV REGIME INCREASES. HOWEVER MDL UNCERTAINTY
GROWS AS BEST MSTR TRANSPORT AXIS IS FOCUSED WEST OF REGION ON
EC/GEM VS THE GFS WHICH IS MUCH FARTHER EAST. WILL TAKE A
CONSENSUS APPROACH AND GRADUALLY INCREASE POPS THROUGH PERIOD.
TEMPS NEAR SEASONAL VALUES AS 85H TEMPS CLIMB ESPECIALLY TUES/WED.

&&

.AVIATION.../18Z TAF ISSUANCE/
WELL DEVELOPED SYSTEM SFC/ALOFT IS MOVING STEADILY NORTHEAST THIS
AFTN. RAIN SHIELD STRETCHES FROM NEAR KDLH TO KHIB AND INTO
ARROWHEAD. LARGE AREA OF STRATUS IS ERODING NEAR KINL/KBRD WITH VFR.
CONDITIONS SHOULD IMPROVE AT REMAINDER OF TERMINALS BY LATE AFTN.
LAPSE RATES MAY STEEPEN ENOUGH FOR ISOLATED RW THIS AFTN BEHIND
STRATUS DECK SO HAVE USED TEMPO IN SOME LOCATIONS. SHOULD SEE
GRADUAL CLEARING OVERNIGHT AS HIGH PRESSURE BUILDS INTO REGION. MAY
HAVE BRIEF FG/BR DEVELOPMENT FROM 9Z-12Z AT SOME SITES.

&&

.POINT TEMPS/POPS...
DLH  37  63  39  55 /  60  10  20  20
INL  33  66  41  59 /  30  10  10  20
BRD  38  65  44  61 /  20  10  30  30
HYR  35  66  39  61 /  30  10  20  30
ASX  36  65  37  55 /  40  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
EXTENDED....CANNON
AVIATION...CANNON
Hazardous weather outlook, May 5, 3:54 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
354 PM CDT THU MAY 5 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
354 PM CDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS EVENING.
THE MISSISSIPPI RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT
AITKIN. SEE THE LATEST HYDROLOGICAL PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-061030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
354 PM CDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:25 PM CDTRiver Flood AdvisoryDLHAitkin3 hr
May 5, 1:41 PM CDTRiver Flood AdvisoryDLHCrow Wing, Morrison11 days

Nearby

River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.